The nursing educator is presenting a case study of an adult patient who has abnormal ventricular
depolarization. This pathologic change would be most evident in what component of the ECG?
A) P wave
B) T wave
C) QRS complex
D) U wave correct answers C) QRS complex
A critical care nurse is caring for a patient with a hemodynamic monitoring system in place. For
what complications should the nurse assess?
Select all that apply.
A) Pneumothorax
B) Infection
C) Atelectasis
D) Bronchospasm
E) Air embolism correct answers A) Pneumothorax
B) Infection
E) Air embolism
The nurse is reviewing a pediatricians prescriptions for a child with sickle cell anemia who was
admitted to the hospital for the treatment of vasocclusive crisis. Which prescriptions documented
in the child's record would the nurse question?
Select all that apply
A. Restrict fluid intake
,B. Position for comfort
C. Avoid strain on painful joints
D. Apply nasal oxygen at 2 L/minute
E. Provide high calorie, high protein diet
F. Give meperidine 25mg intravenously every 4 hrs for pain correct answers A. Restrict fluid
intake
F. Give meperidine 25mg intravenously every 4 hrs for pain
A client receiving thrombolytic therapy with a continuous infusion of alteplase suddenly
becomes extremely anxious and reports itching. The nurse hears stridor and notes generalized
urticaria and hypotension. Which interventions would the nurse take?
Select all that apply
A. Stop the infusion
B. Raise the head of the bed
C. Administer protamine sulfate
D. Administer diphenhydramine
E. Call for the rapid response team correct answers A. Stop the infusion
D. Administer diphenhydramine
E. Call for the rapid response team
The nurse is monitoring a client with heart failure who is taking digoxin. Which findings are
characteristic of digoxin toxicity?
Select all that apply
A. Tremors
B. Diarrhea
C. Irritability
,D. Blurred vision
E. Nausea and vomiting correct answers B. Diarrhea
D. Blurred vision
E. Nausea and vomiting
The nurse is monitoring a client for adverse effects of medications. Which findings are
characteristic of adverse effects of hydrochlorothiazide?
Select all that apply
A. Sulfa allergy
B. Osteoporosis
C. Hypokalemia
D. Hypouricemia
E. Hyperglycemia
F. Hypercalcemia correct answers A. Sulfa allergy
C. Hypokalemia
E. Hyperglycemia
F. Hypercalcemia
A nurse is completing discharge teaching with a client following placement of an ICD. Which of
the following information should the nurse include?
Select all that apply
A. Avoid large magnetic fields
B. Caution family members that they can receive harmful unexpected shocks from the ICD
C. Take body temperature at the same time each day
D. Wear tight clothing to hold the device in place
, E. Perform arm stretching exercises to strengthen muscles surrounding the ICD correct answers
A. Avoid large magnetic fields
C. Take body temperature at the same time each day
A nurse is caring for a client following the insertion of a temporary venous pacemaker via the
femoral artery that is set as a VVI pacemaker rate of 70/min. Which of the following findings
should the nurse report to the provider?
Select all that apply
A. Cool and clammy foot with capillary refill of 5 seconds
B. Observed pacing spike followed by a QRS complex
C. Persistent hiccups
D. Heart rate 84/min
E. Blood pressure 104/62 mm Hg correct answers A. Cool and clammy foot with capillary refill
of 5 seconds
C. Persistent hiccups
A nurse on a cardiac unit caring for a group of clients. The nurse should recognize which of the
following clients as being at risk for the development of a dysrhythmia?
Select all that apply
A. A client who has metabolic alkalosis
B. A client who has a blood potassium level of 4.3 mEq/L
C. A client who has an SaO2 of 96%
D. A client who has COPD
E. A client who underwent stent placement in a coronary artery correct answers A. A client who
has metabolic alkalosis
D. A client who has COPD
E. A client who underwent stent placement in a coronary artery